Allegra 180 MG Tablet: Uses, Side Effects, Composition & Dosages

Allegra 180 MG Tablet is popularly used to cure and prevent allergy induced symptoms like runny nose, sneezing, hives and itching. Its actual name is Fexofenadine and it works by effectively blocking the effects of the natural chemical called histamine. Histamine often results in allergic reactions in the body. It is also used for the treatment of seasonal allergies like hay fever in children. It is also used for the treatment of a condition in children and adults called chronic idiopathic urticaria. Allegra is manufactured by Sanofi India Ltd

Uses and Benefits of Allegra:

  • Seasonal allergies (Rhinitis)- Allegra is useful as an effective medicine for patients suffering from seasonal allergies which often results in symptoms such as runny nose, watery eyes, itching and hives.
  • Chronic Urticaria- In this condition, the patient often suffers from unusual skin rashes and bumps. Allegra helps in curing this condition.
  • It is prescribed in cases where the patient has been stung by an insect such as a bee or a wasp.
  • It is prescribed in the cases of allergy-induced symptoms such as nasal congestion or an itchy nose.
  • It is also used to heal allergy related skin conditions which often occur as a result of a medicine or a good and also because of exposure to allergens like latex

Read More: Avomine Uses | Betadine Ointment Uses

Side effects of Allegra:

Allegra 180 MG Tablet is known to cause moderate levels of headache. It can also cause the patient to suffer from a moderate degree of vomiting and coughing. In rare cases, Allegra can result in swelling of body parts such as the face, lips, tongue, eyelid, hands and feet.

In some cases, Allegra has been known to induce Diarrhea. It is again rare, but the tablet has caused redness of skin and hives some patients. It can also cause difficulty in breathing. In some slightly uncommon cases, Allegra can also cause the patient to have painful menstruation. It can also cause difficulty in swallowing in some people.

Allegra can also cause backaches, body aches and pain and in rare cases tightness in the chest. Dizziness and muscle cramping are also known side effects. Some patients have also complained about swollen joints, feeling weak, stomach upsets and a ringing or buzzing sensation in their ears.

Read More: Betnovate GM Side effects | Endura Mass Side effects

Common Dosage of Allegra:

If the patient is taking the over-the-counter product to self-treat, they are advised to read all the directions on the product package before taking this medicine. In case of questions, apharmacist must be contacted. The dosage depends on the physician but on an average it is usually 2 times a day (every 12 hours).

Allegra 180 MG Tablet can be taken with or without food. In case of a rapidly-dissolving tablet, an empty stomach is advised.The patient must allow the rapidly-dissolving tablet to dissolve on the tongue and then must swallow it with or without water.  If the patient needs a liquid while taking the tablets/capsules), they must take it with water. Fruit juices (such as grapefruit, apple, or orange) must be avoided as they could lessen the drug absorption.

The dosage depends on the patient’s age, medical condition, and response to treatment. The patient must not take antacids containing aluminum and magnesium within 2 hours of taking this medication since these antacids can decrease the absorption of fexofenadine.

Read More: Paracip Dosage | Pudin Hara Dosage

Composition and Nature of Allegra:

Allegra is a popular antihistamine. The active ingredient in Allegra is fexofenadine hydrochloride. Each tablet contains 180mg of Fexofenadine hydrochloride which is equivalent to 168mg of Fexofenadine. The tablet core contains Powdered Cellulose, Mannitol (E421), Maize starch, Croscarmellose Sodium, Colloidal anhydrous Silica and Magnesium Stearate. The tablet coating is a pink opadry film-coating mixture containing Titanium dioxide (E171), Hypromellose (E464), Allura Red AC Lake (FD&C Red #40) (E129), Macrogol 400, and Iron Oxide, Black (E172).

How Allegra 180 MG Tablet Works?

Allegra 180 MG Tablet have the antihistamine fexofenadine as the main ingredient which blocks the action of histamine. Histamine is a chemical released by the mast cells and is involved in inducing allergic reactions. Histamine connects to the H1 receptor in small blood vessels and causes them to leak which allows white blood cells and blood proteins to react with allergens like pollen. This causes a number of after effect such as tissue swelling, overproduction of mucus and irritation. Allegra 180 MG Tablet works as aH1 receptor antagonist, and by blocking histamine helps in reducing the symptoms of allergic rhinitis like itchy eyes, nasal congestion, sneezing and runny nose, or the urticaria (hives), like raised, red, itchy lumps on the skin etc.

Precautions and Warning - When to avoid Allegra?

A doctor must be consulted before taking Allegra 180 MG Tablet if the patient is allergic to any drugs or is suffering from kidney disease. It is not known if Allegra causes any harm to a pregnant woman but it is strongly recommended that a doctor is consulted before consuming the tablet. It is not known whether fexofenadine passes on to the breast milk, thus a lactating patient should consult the doctor about this. In case the patient also takes an antacid, a two-hour gap must be maintained between the intake of both the tablets.

It can be given to children above six years in the case of seasonal allergies and there are no age restrictions in case the patient is suffering from chronic idiopathic urticaria. However medical advice is strongly recommended. In case of any difficulty within 14 days of taking the tablet, the concerned physician must be informed to review the dosage

Substitutes of Allegra 180 MG Tablet :

Some of the known substitutes of Allegra are:

  • Histafree 180 MG Tablet manufactured by Manking Pharmaceuticals
  • Fexo 180 MG Tablet manufactured by Torrent Pharmaceuticals
  • Glenfine 180 MG Tablet manufactured by Glenmark Pharmaceuticals Ltd
  • Fexy 180 MG Tablet manufactured by Lupin Ltd
  • Fexocet 180 MG Tablet manufactured by Kivi Labs Ltd

Interactions

Allegra 180 MG Tablet is not recommended for patients with who will take a skin allergy test since it might interfere with the diagnosis. Fruit juice consumption is also to be strictly reduced as it can hamper with the medicine’s effectiveness. It has severe conflicts with the following medicines:  erythromycin, ketoconazole, rifampin and antacids. It is recommended that alcohol consumption along with this medicine is closely monitored or done in consultation with the doctor.

FAQs

1) What happens if a patient overdoses on Allegra 180 MG Tablet?

Ans: It is recommended that the patient contacts a doctor immediately. Consuming more than a recommended dosage might cause an aggravation of side effects rather than curing the symptoms.

2) What happens if a patient misses a dose of Allegra?

Ans: It is advised that the doses are taken exactly when they are supposed to be taken to ensure that Allegra 180 MG Tablet works effectively. However, in case of a missed dose, the patient must wait for the next dose instead of resorting to taking a double dose.

3) How should the Allegra 180 MG Tablet be stored?

Ans: The patient should keep the tablets in their blister packs until they are used. The tablets must be stored at room temperature below 25°C and kept protected from direct sunlight.

Read More: Racecadotril | Rivotril

Last updated on : 26-09-2019

Disclaimer : Docprime doesn’t endorse or take any guarantee of the accuracy or completeness of information provided under this article and these are the views strictly of the writer. Docprime shall not be held responsible for any aspect of healthcare services administered with the information provided on this article.

Leave a Comment